Drought, Northern Phillips
- When
- August 6, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northern Phillips forecast zone
- Reported by
- COOP STATION
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
16 drought, as filed by the National Weather Service.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 5, 7:35 PM MST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT SAT AUG 5 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATES TO TRIM WIND SPEEDS TONIGHT AND GO WITH CLEAR SKY. STRONG WIND FROM DAY HAS RAPIDLY DIMINISHED AS BOUNDARY LAYER DECOUPLED FROM FREE ATMOSPHERE. TEMPERATURE FORECAST APPEARS TO BE ON TRACK. PREVIOUS SHORT TERM... POTENT UPPER TROUGH IN SOUTH-CENTRAL CANADA WILL MOVE NEAR THE GREAT LAKES AREA BY SUNDAY MORNING. THIS WILL ALLOW THE UPPER RIDGE TO ONCE AGAIN STRENGTHEN OVER THE LOCAL FORECAST AREA THROUGH MONDAY. SHORT RANGE MODELS IN PRETTY GOOD AGREEMENT WITH HANDLING WEATHER PATTERN THROUGH PERIOD. NO SIGNIFICANT DIFFERENCES BETWEEN ADJMET AND ADJMAV...BUT HAVE GONE WITH ADJMET WIND GUIDANCE THROUGH MOST OF THE PERIOD FOR BETTER SPATIAL/TEMPORAL RESOLUTION. WENT WITH THE MOS TREND OF INCREASING TEMPERATURES BUT NOT BY MUCH. TONIGHT...KEPT WINDS STRONG DURING EARLY EVENING...THEN HAVE MOST WINDS DROPPING OFF TOWARD SUNSET AS THE UPPER WINDS DECOUPLE FROM THE SURFACE. THE NORTHEAST CORNER WILL BE THE LAST AREA TO TAPER OFF. OVERNIGHT SKIES TO BECOME MOSTLY CLEAR. SUNDAY AND SUNDAY NIGHT...SURFACE HIGH PRESSURE SHIFTS NORTHEAST AWAY FROM THE FORECAST AREA SUNDAY MORNING. THE RESULT WILL BE WIND VEERING TO EAST TO SOUTHEAST. AS PRESSURE GRADIENT STRENGTHENS...WIND SPEED WILL INCREASE TO 10 TO 15 MPH THEN DROP OFF SLIGHTLY OVERNIGHT. HOWEVER KEPT WIND FROM DIMINISHING MUCH IN FAVORED AREAS...SUCH AS GLASGOW WITH VALLEY CHANNELING. THICKNESS VALUES BEGIN TO RECOVER WAS WARMER AIR STARTS TO MOVE INTO THE AREA AGAIN. SURFACE HIGHS SHOULD INCREASE OVER SATURDAY TO AROUND NORMAL LEVELS. MINIMUM RELATIVE HUMIDITIES WILL REACH LOW LEVELS AGAIN. BUT...WITH WIND STRENGTH ONLY REACHING MODERATE STRENGTH...WILL HAVE NO NEED FOR A LAKE WIND ADVISORY NOR A RED FLAG WARNING. MONDAY...MINOR DIFFERENCES IN UPPER FLOW BETWEEN WRF AND GFS WITH UPPER FLOW THAT BACKS SLIGHTLY FROM WEST TO A BIT SOUTH. BUT BOTH MODELS HAVE THICKNESS VALUES THAT RISE A BIT MORE...AS THE RIDGE AXIS POSITIONS ITSELF OVER THE EASTERN EDGE OF THE FORECAST AREA. WITH THERMAL RIDGE PEAKING OVER THE AREA...WILL ONCE AGAIN SEE MAXIMUM TEMPERATURES PUSH INTO THE 90S. SURFACE HIGH PRESSURE IN EAST AND TROUGH IN LEE OF ROCKIES WILL KEEP SOUTHEASTERLY FLOW ACROSS REGION. SCT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... UPDATE...WITH STRONG THERMAL RIDGE OVER EASTERN MONTANA ON TUESDAY...RAISED TEMPERATURES MONDAY NIGHT...TUESDAY AND TUESDAY NIGHT. REST OF FORECAST IS ON TRACK WITH NO UPDATES NEEDED. PREVIOUS LONG TERM... MODELS IN FAIRLY GOOD AGREEMENT WITH PATTERN IN THE FIRST PART OF THE FORECAST PERIOD. GENERAL PATTERN CONSISTS OF UPPER RIDGE OVER THE PLAINS WITH TROFING OFF THE WEST COAST. SHORTWAVE LIFTS THROUGH THE PACIFIC NORTHWEST AROUND TUESDAY AND PUSHES FRONTAL SYSTEM THROUGH THE REGION. WARMEST DAY OF THE PERIOD EXPECTED ON TUESDAY WITH THERMAL RIDGE AT ITS APOGEE. SOUTHEAST WINDS AHEAD OF THE FRONT WILL PUSH SLIGHTLY MOISTER AIR INTO THE EASTERN ZONE AND THIS COULD HELP TRIGGER THUNDERSTORMS AS THE FRONT MOVES THROUGH THE REGION. WILL HOLD OFF ON ADDING POPS TO THE FORECAST AS MODELS HAVE SLIGHTLY DIFFERING TIMING ON THE SHORTWAVE/FRONTAL PASSAGE WHICH COULD AFFECT WHETHER THUNDERSTORMS FORM IN NORTH DAKOTA OR FURTHER WEST. MODEL DIFFERENCES BEGIN TO DEVELOP FOLLOWING THE SHORTWAVE PASSAGE WITH SOME SUGGESTION OF FLATTENING OR RETROGRADING OF THE RIDGE. GENERAL CONSENSUS FOR SENSIBLE WEATHER SEEMS TO BE DRY WITH TEMPERATURES A FEW DEGREES COOLER FROM TUESDAY. ANOTHER SHORTWAVE SLIDING ALONG THE CANADIAN BORDER ON THURSDAY NIGHT OR FRIDAY WILL PUSH ANOTHER FRONT ACROSS THE REGION AND AGAIN RESULT IN COOLER TEMPERATURES. EBERT && .AVIATION... LOOK FOR VFR CONDITIONS. NORTHWEST WINDS 20 TO 30 KNOTS WILL PREVAIL UNTIL SUNSET OVER THE REGION. WIND WILL DIMINISH THIS EVENING AS HIGH PRESSURE MOVES INTO NE MONTANA. GFF && .FIRE WEATHER... THE STRONG NORTHWEST WIND FROM DAYLIGHT HOURS HAS DIMINISHED...AND ALLOWED THE RED FLAG WARNING FOR ZONES 120 AND 122 TO EXPIRE. THE HIGH PRESSURE RIDGE WILL AGAIN RETURN TO THE AREA SUNDAY. MAXIMUM TEMPERATURES WILL BE NORMAL WHILE MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE UPPER TEENS TO LOWER 20 PERCENT RANGE. EAST WIND SUNDAY WILL REMAIN MODERATE TO LIGHT...NOT REACH CRITICAL STRENGTH. THE HIGH PRESSURE RIDGE WILL STRENGTHEN MONDAY AND MAXIMA WILL REACH INTO THE 90S...AND MINIMUM RH VALUES WILL ONCE AGAIN FALL INTO THE UPPER TEENS TO LOWER 20 PERCENT RANGE. WIND WILL SHIFT TO THE SOUTHEAST AND WILL REMAIN LIGHT TO MODERATE TO REMAIN BELOW CRITICAL STRENGTH. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1019 PM MDT SAT AUG 5 2006 MTZ016>027-059>062-070430- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1019 PM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
Severe drought conditions developed (D2 classification on the National Drought Monitor) across all of northeast Montana in early August. The period from June through August was the 10th driest on record across Montana, and many areas in northeast Montana received less than 50 percent of normal rainfall. Glasgow had the driest summer on record with only 1.73 inches of rainfall, which broke the previous record of 1.93 inches set during the summer of 1930. June was generally warmer and drier than normal, although there were a few spots that had above normal precipitation. July was much hotter and drier than normal, which quickly brought drought conditions by early August. Most locations received less than an inch of rainfall in July, and a few spots only observed a trace to a tenth of an inch of rain all month. August was also hotter and drier than normal. Rainfall was quite spotty during the month, with some spots receiving less than two tenths of an inch of rainfall all month. Due to the drought conditions, natural disaster declarations were issued by Garfield, Sheridan, Daniels, Dawson, Valley, Richland, Prairie, Roosevelt, Phillips, and McCone Counties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528167, 5528168, 5528901, 5528902, 5528903, 5528904, 5528905, 5528906, 5528907, 5528908, 5528169, 5528170, 5528171, 5528172, 5528173, 5528174.